Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 25, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 14, 2023, 8:11 AM EDT for Orange County, Putnam County, New York; Passaic County, New Jersey. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 8:11 AM EDT (12:11 UTC)
- Expired
- Jul 14, 2023, 9:37 AM EDT
- In force
- 86 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Passaic County, NJ, Orange County, NY, Putnam County, NY
The radar
The Albany radar (KENX), 134 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:51 AM EDT | FLASH FLOOD | 1 Sse Port Jervis, NY | Fire Department dispatched to assist in pumping water out of a flooded basement on Pennsylvania Avenue. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
970
WGUS51 KOKX 141211
FFWOKX
NJC031-NYC071-079-141515-
/O.NEW.KOKX.FF.W.0025.230714T1211Z-230714T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
811 AM EDT Fri Jul 14 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Central Passaic County in northeastern New Jersey...
Orange County in southeastern New York...
Western Putnam County in southeastern New York...
* Until 1115 AM EDT.
* At 811 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 1.5 inches in
1 hour. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Middletown, Port Jervis, Monroe, West Point, Warwick, Goshen, Cold
Spring, Howells, New Windsor, Chester, Montgomery, Greenwood Lake,
Florida, Harriman, Cuddebackville, Otisville, Huguenot,
Unionville, Upper Greenwood Lake and Kiryas Joel.
This includes the following streams and drainages...
Baby Brook, Mannayunk Kill, Ramapo River, Beaverdam Brook, Basher
Kill, Canopus Creek, Hudson River, Neversink River, Quaker Creek,
Rutgers Creek, Sand Spring Brook, Shawangunk Kill, Wawayanda
Creek, Joe Creek, Silver Stream, Pochuck Creek, Stillwater Brook,
Dwaar Kill, Mineral Spring Brook, Monhagen Brook, Crows Nest
Brook, Mill Brook, Annsville Creek, Clove Brook, Mongaup River,
Tin Brook, Pine Kill, Trout Brook, Indian Brook, Pompton River,
Long House Creek, Stony Brook, Queensboro Brook, Catlin Creek,
Wheeler Creek, Stony Creek, Pakanasink Creek, Green Brook, Black
Meadow Creek, Arden Brook, Lake Tiorati Brook, Masonic Creek,
Delaware River and Shingle Kill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4159 7438 4147 7400 4144 7398 4146 7396
4142 7385 4133 7394 4132 7398 4133 7398
4112 7427 4116 7442 4120 7437 4136 7469
4140 7474 4143 7474 4143 7475 4149 7476
4151 7448 4157 7442
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
JM2 follow-up statements
416
WGUS71 KOKX 141241
FFSOKX
Flash Flood Statement
National Weather Service New York NY
841 AM EDT Fri Jul 14 2023
NJC031-141251-
/O.CAN.KOKX.FF.W.0025.000000T0000Z-230714T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-
841 AM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL PASSAIC COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Saturday for
portions of southern Connecticut and southeast New York.
LAT...LON 4159 7437 4147 7400 4144 7398 4146 7396
4142 7385 4133 7394 4133 7398 4115 7424
4136 7469 4144 7472 4149 7469 4151 7448
4157 7442
$$
NYC071-079-141515-
/O.CON.KOKX.FF.W.0025.000000T0000Z-230714T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-Putnam NY-
841 AM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT THIS
MORNING FOR ORANGE AND WESTERN PUTNAM COUNTIES...
At 841 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. The expected rainfall rate is 1 inch in 1 hour. Additional
rainfall amounts of 0.5 to 1 inch are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Middletown, Port Jervis, Monroe, West Point, Warwick, Goshen, Cold
Spring, Howells, New Windsor, Chester, Montgomery, Greenwood Lake,
Florida, Harriman, Cuddebackville, Otisville, Huguenot,
Unionville, Kiryas Joel and Woodbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4159 7437 4147 7400 4144 7398 4146 7396
4142 7385 4133 7394 4133 7398 4115 7424
4136 7469 4144 7472 4149 7469 4151 7448
4157 7442
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
JM629
WGUS71 KOKX 141337
FFSOKX
Flash Flood Statement
National Weather Service New York NY
937 AM EDT Fri Jul 14 2023
NYC071-079-141347-
/O.CAN.KOKX.FF.W.0025.000000T0000Z-230714T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-Putnam NY-
937 AM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING IS CANCELLED FOR ORANGE AND WESTERN PUTNAM
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Saturday for
portions of southern Connecticut and southeast New York.
LAT...LON 4159 7437 4147 7400 4144 7398 4146 7396
4142 7385 4133 7394 4133 7398 4115 7424
4136 7469 4144 7472 4149 7469 4151 7448
4157 7442
$$
DWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:19 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 5:19 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service New York NY 519 AM EDT Fri Jul 14 2023 .SYNOPSIS... A frontal boundary will remain in the vicinity of the forecast area today and tonight. Unsettled weather is expected much of the time from Saturday through Tuesday as a series of frontal boundaries move across the area. High pressure returns for Wednesday. Another frontal system may affect the region Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Flood Watch in effect through midnight for the Lower Hudson Valley and Southern CT. Showers and thunderstorms continue to move across portions of the CWA early this morning. Most of the storms are across the northern half of the CWA. Earlier this evening, portions of Orange County saw anywhere from 2 to 4 inches of rain. A few cities may have seen locally higher amounts. This area of heavy rainfall, has moved east into southern CT and have weakened over time. With PWATs currently 1.5-1.75, expect any showers that move across the CWA to produce locally heavy rainfall. We should get a break in the precipitation after sunrise for a few hours, but with a frontal boundary remaining to our west and an upper level shortwave progged to move across the region today, additional rounds of showers and thunderstorms are expected later in the day. Based on the overnight models and CAMS, uncertainty remains on the timing and placement of convection. Any showers and thunderstorms that develop will be capable of producing locally heavy rainfall and minor flooding of poor drainage areas. Localized flash flooding is also a threat. WPC has maintained the slight risk of excessive rainfall for much of the area. The one exception is across the Lower Hudson Valley, where through collaboration, we have decided to go with a moderate risk, based on all the recent rainfall and the threat of additional heavy rain today. The areas in the moderate risk have been hit hard with heavy rain over the last week and it wont take much additional rainfall to result in flash flooding. Have hoisted a flood watch for the northern half of the CWA, since this area of the CWA has had the most rain over the last 5-7 days, and are the most vulnerable for any flooding to occur today. In addition, SPC has also maintained the marginal risk with an isolated threat of damaging wind gusts. It will remain hot and humid today with temperatures slightly cooler today than the past few days. Highs should remain in the 80s CWA wide. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... Showers and thunderstorms are expected to continue through the evening hours, then gradually diminish after dark with weakening instability and loss of heating. Warm and muggy conditions will continue Friday night. && .LONG TERM /SATURDAY THROUGH THURSDAY/... No significant changes in the long term period. A closed upper low over south central Canada will drift south through Sunday and then evolve into an open trough Sunday night. This trough then passes through the region Tuesday night into Wednesday. Shortwaves will be rotating into the eastern portion of the low as surface troughs/weak low pressures pass through the area. There is a lot of uncertainty with the timing of the shortwaves, and the development of the surface troughs/low pressures. Any of the showers and thunderstorms may produce briefly heavy rain, especially during Sunday as precipitable water values increase to 2 to 2.25 inches, and warm cloud processes dominate. And WPC continues to keep most of the CWA in a slight risk for excessive rainfall, with the potential for flash flooding. Monday the longwave upper trough will be moving through the area and showers and thunderstorms will be possible once again, and may be more diurnally driven. Closely followed the NBM for temperatures and probabilities through the extended period. Temperatures will be near seasonal normals through the period, with no records expected to be broken. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... A cold front within the area today will begin to slowly lift north. Showers and thunderstorms moving across parts of NYC, Long Island and Southern Connecticut this morning expected to be east of all terminals by 12Z. Categories vary from MVFR to VFR. IFR is still forecast at a few terminals with high enough potential for lower ceilings going into this morning. More shower and thunderstorm activity is possible late this morning through the rest of the TAF period. Winds light (5 kts or less) and variable direction into early this morning across the area for most terminals. NYC terminals remain with a southerly wind near 7-10 kt. A return S/SW flow around 8-10 kt then develops going into this afternoon. Confidence remains low with showers and thunderstorms today. Continued with a PROB30 between 18Z today and 01Z Saturday and still think this is the best chance for any showers/thunderstorms. However, an isolated shower or thunderstorm could move through before or after this period. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Very low confidence with the timing of showers and thunderstorms. OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY... Tonight: Chance of MVFR or lower in showers/thunderstorms, mainly in the evening. Saturday: MVFR or lower possible in the morning, otherwise VFR with a chance of showers/thunderstorms in the afternoon and evening. Sunday-Tuesday: Chance of showers/thunderstorms with MVFR or lower. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Sub-SCA conditions are expected through early next week. However, an increasing southerly swell Sunday into Monday may allow for ocean seas to be near 5 feet at times Monday into Monday night. && .HYDROLOGY... A Flood Watch is in effect for the Lower Hudson Valley and Southern CT today. Locally heavy rain is possible from any shower or thunderstorm through tonight. The main concern is from minor poor drainage flooding and a low potential of small stream from reaching bankfull. The Weather Prediction Center has placed the area in a slight risk for flash flooding today and tonight, with the exception of the lower hudson valley where a moderate risk exists. This area was upgraded to a moderate risk due to all the heavy rainfall that has fallen over the last week. Additional rounds of moderate to locally heavy rain will be possible Saturday and especially Sunday, with the threat of flash flooding, nuisance, and minor flooding of poor drainage areas possible. && .TIDES/COASTAL FLOODING... There is a moderate risk of rip current development at all the ocean beaches today and Saturday. Southerly winds with southerly swells around 2 ft will be in place across the ocean beaches during this time period. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch through this evening for CTZ005>012. NY...Flood Watch through this evening for NYZ067>071. NJ...None. MARINE...None. && SYNOPSIS...BC/MET NEAR TERM...BC SHORT TERM...BC LONG TERM...MET AVIATION...JM MARINE...BC/MET HYDROLOGY...BC/MET TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 14, 4:06 AM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service New York NY 406 AM EDT Fri Jul 14 2023 CTZ005>012-NYZ067>071-150815- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 406 AM EDT Fri Jul 14 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and thunderstorms are forecast through the weekend with flooding possible especially considering this area had previous flooding over the last week. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-150815- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 406 AM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. There is a risk of localized flash flooding today. The Weather Prediction Center has the area in a slight risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and thunderstorms are forecast through the weekend with flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-150815- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 406 AM EDT Fri Jul 14 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 14, 2:18 AM EDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
218 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Tstm Wnd Dmg 3 NE Unionville 41.33N 74.53W
07/13/2023 Orange NY Law Enforcement
Tree down on wires near Jacobs Road and
Route 1.
&&Local storm report, Jul 14, 2:21 AM EDT, 5 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
221 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Tstm Wnd Dmg 1 NE Unionville 41.31N 74.55W
07/13/2023 Orange NY Law Enforcement
Tree down on wires on McMullen Road.
&&Local storm report, Jul 14, 2:24 AM EDT, 5 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
224 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM Tstm Wnd Dmg 1 NNW Somers 41.33N 73.73W
07/14/2023 Westchester NY Dept of Highways
Tree Down and Road Closure on US 202 both
directions at Lovell St. (Somers) all lanes
of 2 lanes closed.
&&Local storm report, Jul 14, 2:32 AM EDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
232 AM EDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM Tstm Wnd Dmg 3 SSE Danbury Airport 41.34N 73.45W
07/14/2023 Fairfield CT Law Enforcement
Tree down on West Redding Road blocking one
lane of traffic.
&&Special weather statement, Jul 14, 6:44 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New York NY
644 AM EDT Fri Jul 14 2023
NJZ006-105>108-NYZ074-141130-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Richmond (Staten Is.) NY-
644 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Hudson, Union, Essex
and Richmond Counties through 730 AM EDT...
At 643 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blairstown to Yorketown. Movement was northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newark, Elizabeth, Bayonne, Plainfield, Linden, Orange, Summit,
Millburn, Harrison, Todt Hill, Caldwell, Huguenot, The Verrazano
Narrows Bridge, Port Richmond and Tottenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4049 7427 4052 7425 4055 7425 4056 7421
4060 7422 4060 7446 4066 7440 4067 7440
4065 7445 4067 7446 4076 7436 4076 7438
4086 7432 4087 7434 4091 7433 4091 7430
4065 7405 4059 7404 4054 7410 4050 7422
TIME...MOT...LOC 1043Z 214DEG 32KT 4097 7500 4030 7433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jul 14, 7:31 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service New York NY
731 AM EDT Fri Jul 14 2023
NJZ002-004-006-103>108-NYZ067-069-071>075-176-141215-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Union NJ-Western Passaic NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-Kings (Brooklyn) NY-
Orange NY-Northern Queens NY-Bronx NY-Southern Westchester NY-
New York (Manhattan) NY-Richmond (Staten Is.) NY-
731 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Hudson, Passaic,
eastern Union, Bergen, Essex, Orange, Queens, Bronx, Richmond, Kings,
Rockland, southern Westchester and New York (Manhattan) Counties
through 815 AM EDT...
At 730 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near High Point to The Verrazano Narrows
Bridge. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newark, Jersey City, Yonkers, Paterson, Elizabeth, New Rochelle,
Flushing, Passaic, Bayonne, Wayne, Mott Haven, Hoboken, Bloomfield,
East Tremont and Hackensack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4149 7476 4150 7448 4159 7436 4112 7389
4100 7389 4104 7382 4092 7370 4082 7379
4079 7375 4053 7412 4073 7438 4090 7434
4090 7427 4097 7428 4105 7445 4104 7450
4109 7450 4120 7437 4136 7469 4144 7476
TIME...MOT...LOC 1130Z 213DEG 32KT 4128 7471 4062 7404
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:09 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 13, 8:14 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 46 min |
| Jul 13, 8:28 PM EDT | Areal Flood Advisory | OKX | Orange | 92 min |
| Jul 13, 8:58 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 47 min |
| Jul 13, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 44 min |
| Jul 13, 10:27 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 13, 10:32 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 43 min |
| Jul 13, 10:45 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Jul 13, 11:10 PM EDT | Special Weather Statement | OKX | Orange | 50 min |
| Jul 13, 11:24 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 24 min |
| Jul 13, 11:51 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 13, 11:53 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 67 min |
| Jul 14, 12:20 AM EDT | Flash Flood Warning | OKX | Orange | 3 hr |
| Jul 14, 12:41 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 2 hr |
| Jul 14, 12:42 AM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 22 min |
| Jul 14, 12:54 AM EDT | Special Weather Statement | OKX | Putnam | 51 min |
| Jul 14, 1:06 AM EDT | Flash Flood Warning | OKX | Orange, Putnam, Westchester | 4 hr |
| Jul 14, 1:35 AM EDT | Flash Flood Warning | OKX | Orange | 3 hr |
| Jul 14, 1:46 AM EDT | Special Weather Statement | OKX | Putnam | 44 min |
| Jul 14, 2:43 AM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 2 hr |
| Jul 14, 2:50 AM EDT | Areal Flood Advisory | OKX | Westchester | 2 hr |
| Jul 14, 3:16 AM EDT | Flood Watch | OKX | Orange, Putnam, Rockland, Westchester | 21 hr |
| Jul 14, 5:35 AM EDT | Special Marine Warning | OKX | 40 min | |
| Jul 14, 6:15 AM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 14, 6:44 AM EDT | Special Weather Statement | OKX | Richmond | 46 min |
| Jul 14, 6:45 AM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 14, 6:58 AM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 32 min |
| Jul 14, 7:00 AM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 14, 7:15 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 87 min |
| Jul 14, 7:31 AM EDT | Special Weather Statement | OKX | Bronx, New York, Orange, Richmond, Rockland | 44 min |
| Jul 14, 7:37 AM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 14, 7:51 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 91 min |
| Jul 14, 8:06 AM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 14, 8:17 AM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 43 min |
| Jul 14, 8:49 AM EDT | Special Marine Warning | OKX | 41 min | |
| Jul 14, 8:51 AM EDT | Special Weather Statement | OKX | Putnam | 39 min |
| Jul 14, 8:58 AM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 69 min |
| Jul 14, 9:26 AM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Jul 14, 6:36 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 22 min |
| Jul 14, 7:01 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Jul 14, 7:04 PM EDT | Special Weather Statement | OKX | Orange | 41 min |
| Jul 14, 7:40 PM EDT | Special Weather Statement | OKX | Orange | 50 min |
| Jul 14, 7:55 PM EDT | Flash Flood Warning | OKX | Orange | 88 min |
| Jul 14, 4:58 PM EDT | Special Weather Statement | OKX | Union | 32 min |
| Jul 14, 5:37 PM EDT | Areal Flood Advisory | OKX | Union | 113 min |
| Jul 14, 6:31 PM EDT | Special Weather Statement | OKX | Passaic | 44 min |
Nearby
Flash Flood Warnings in New York, 2023Flash Flood Warnings in New Jersey, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.